My husband s lithium was a little too high so the doctor switched him to depakote( valproic acid) 250 mg day and night, just a few days ago. On top of that he was on olanzapine 5 mg for one week and now it s been increased to 10 mg 2 days ago . Today he is so sleepy that can t do anything. He just feels extremely tired and wants just to sleep. We went somewhere he found a couch and slept. Is This normal? And will it go away after a few days or does that mean that the 10 mg of olanzapine is too high.
I also take Zyprexa @ night (10 mg), yes it is normal, he has to adapt to the medication, it is best to take it @ night just before bed time.
That is how it was prescribed to me, you see zyprexa is used to treat insomnia among other conditions.
Zyprexa is used in the treatment of bipolar disorder; major depressive disorder; schizophrenia; agitated state; insomnia.
Zyprexa is one of the more sedating meds available for bipolar types, it may be something that passes but in my experience a degree of next day sedation will continue as long as he takes the drug, you could look into something else like Risperidone or Abilify but he is on a very low dose of Depakote and if that is raised you might not need as much Zyprexa if the Dr is set on keeping him on it. Provigil or Nuvigil would help with getting going in the morning.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Jan 2010 • 2 answers
Posted 3 Oct 2010 • 1 answer
Posted 19 Sep 2012 • 6 answers
I was put on olanzapine with my 80mg prozac,wonderin,is olanzapine a benzodiazepine?It makesMeSleepy
Posted 21 Jan 2014 • 1 answer
Posted 8 days ago • 1 answer